MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED CRUCIATE RETAINING (CR) NARROW LEFT SIZE 8; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED CRUCIATE RETAINING (CR) NARROW LEFT SIZE 8; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Adhesion(s) (1695); Muscular Rigidity (1968); Loss of Range of Motion (2032); Limited Mobility Of The Implanted Joint (2671); Patient Problem/Medical Problem (2688)
Date of Event 11/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: associated products: item#:unknown; kne-unknown--art surface lot#:unknown.Item#:42540000032;all poly patella cemented 32 mm diameter lot#:63773227.Item#:00588604310; trabecular metal cruciate retaining monoblock tibial component: yellow, size 3 c-h, 10mm lot#:63564572.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it is still implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2020-01780, 0002648920-2020-00268.
 
Event or Problem Description
It was reported that the patient underwent a left total knee arthroplasty.Subsequently, the patient experienced stiffness and arthrofibrosis.The patient underwent two manipulations under anesthesia approximately 1 month and 3 months post-op.At the most recent clinic visits, the patient denied pain and was ambulating without an assistive device.Complications appear to have resolved.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of medical records.Device history record (dhr) was reviewed and no discrepancies were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following no intra-op complication noted.The patient underwent mua due to arthrofibrosis.After mua, the patient achieved 125-degree flexion with minimal resistance but had a difficult time extending the knee.Therefore, the patient underwent another mua for extension issue.Attempted aspiration but unable to obtain fluid from the joint, indwelling epidural catheter left in place for daily manipulations throughout the week.A definitive root cause cannot be determined.Per package insert: persona the personalized knee solution: poor rom is known adverse effects of this procedure.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMUR CEMENTED CRUCIATE RETAINING (CR) NARROW LEFT SIZE 8
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
MDR Report Key10069847
Report Number3007963827-2020-00142
Device Sequence Number11700301
Product Code MBH
UDI-Device Identifier00889024229938
UDI-Public(01)00889024229938
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 07/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42502006401
Device Lot Number63557913
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/01/2020
Supplement Date Received by Manufacturer07/15/2020
Initial Report FDA Received Date05/19/2020
Supplement Report FDA Received Date07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age46 YR
Patient Weight132